- advertisement -

Lipoatrophy?

Discussion in 'General Discussion' started by dsquared, Nov 12, 2014.

  1. dsquared

    dsquared New Member

    Joined:
    Dec 13, 2012
    Messages:
    1
    The daughter of a friend of mine, who has had T1D for 9 years, has developed severe lipoatrophy on her buttocks where she used to put her infusion sets. Has anyone else had this happen to their child? If so, did it happen on the new sites that you moved to? Has it resolved? If so, how long did it take? My friend is very concerned.
     
  2. Deal

    Deal Approved members

    Joined:
    Nov 2, 2009
    Messages:
    557
    I had a discussion with our endo recently about this. Some people are more susceptible than others. Give that area a long break from injections. It can take about as long as it took to develop the bumps for them to go away. It's more important for people that have had them to rotate their injection sites methodically. As kids get older there are lots more potential sites available.

    The bumbs are not comprised of stored insulin but rather regular cells that have absorbed more than the normal amount of insulin/glucose and grown larger. Time without using as an injection site is the only solution. The other reason not use the bumps as a site is that those cells will not absorb the insulin nearly as quickly or completely as a fresh site.
     
  3. Ellen

    Ellen Senior Member

    Joined:
    Oct 22, 2005
    Messages:
    8,240

Share This Page

- advertisement -

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice